Alert archive / Oklahoma / Flash Flood Warnings in 2000
Flash Flood Warning 24, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Oct 22, 2000, 10:15 PM CDT for Caddo County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 22, 2000, 10:15 PM CDT (03:15 UTC)
- Expired
- Oct 23, 2000, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Caddo County, OK
The radar
The Norman radar (KTLX), 95 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1389 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 230317
FFWOUN
OKC015-230615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1015 PM CDT SUN OCT 22 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN AND EASTERN CADDO COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 115 AM CDT
* AT 1015 PM CDT...DOPPLER RADAR INDICATED THAT RAINFALL OF 3 TO 4
INCHES HAS FALLEN ALONG A LINE FROM GRACEMONT TO ANADARKO TO
BOONE. THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL ARE
CONTINUING TO MOVE SLOWLY NORTHEAST THROUGH CADDO COUNTY AS OF
1015 PM. FLOODING IS BEING REPORTED IN ANADARKO. WATER IS TO THE
TOP OF CAR TIRES AT SECOND AND CENTRAL IN ANADARKO.
* LOCATIONS IN THE WARNING INCLUDE ANADARKO...APACHE...BOONE...
GRACEMONT AND STECKER
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAU7GHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.
LAT...LON 3527 9833 3487 9860 3487 9831 3511 9809
3533 9808
...SPEG.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 8:30 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Oct 22, 8:30 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 830 PM CDT SUN OCT 22 2000 SEVERE T-STORMS CONTINUE IN CENTRAL OK WITH STORMS INCREASING BACK INTO SW OK AND N CENTRAL TX. SITUATION EXPECTED TO EVOLVE INTO MORE OF A HEAVY RAIN/FLOOD THREAT OVERNIGHT FROM SW INTO CENTRAL PARTS OF AREA AS TRAINING CONTINUES. WE WILL ISSUE FLASH FLOOD WATCH FOR REST OF THE NIGHT FOR TX ZONES AND MUCH OF CENTRAL/SW OK. 24 .OUN... OK...FLASH FLOOD WATCH TONIGHT OKZ018>020-023>032-035>047-050-051. TX...FLASH FLOOD WATCH TONIGHT TXZ083>090.
In the hours before
Local storm report, Oct 22, 6:19 PM CDT, 3 hours 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CDT SUN OCT 22 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM LAWTON OK 60 MPH WIND GUST
10/22/00 COMANCHE COUNTY SHERIFF
0536 PM 5 S CALUMET OK TORNADO
10/22/00 CANADIAN NWS EMPLOYEE
0545 PM 2 W CYRIL OK .75 INCH HAIL
10/22/00 CADDO AMATEUR RADIO
0552 PM 4 S ANADARKO OK 60 MPH WIND GUST
10/22/00 CADDO yAMATEUR RADIO
FMLocal storm report, Oct 22, 10:07 PM CDT, 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
932 PM CDT SUN OCT 22 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 5 E BINGER OK TORNADO
10/22/00 CADDO OHP REPORT
0555 PM 1 W RUSH SPRINGS OK .88 INCH HAIL
10/22/00 GRADY GRADY CO EOC
0705 PM VALLEY BROOK OK TORNADO
10/22/00 OKLAHOMA VALLEY BROOK PD
0630 PM 3 W STONEWALL OK TORNADO
10/22/00 PONTOTOC AMATEUR RADIO REPORT
0905 PM CHANDLER OK 60 MPH WIND GUST
10/22/00 LINCOLN LINCOLN CO EOC
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 7:03 PM CDT | Tornado Warning | OUN | Oklahoma | 27 min |
| Oct 22, 7:06 PM CDT | Tornado Warning | OUN | Grady | 39 min |
| Oct 22, 7:18 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 57 min |
| Oct 22, 7:26 PM CDT | Tornado Warning | OUN | Oklahoma | 34 min |
| Oct 22, 7:41 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 49 min |
| Oct 22, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 45 min |
| Oct 22, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan | 51 min |
| Oct 22, 8:45 PM CDT | Flash Flood Warning | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| Oct 22, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 46 min |
| Oct 22, 9:20 PM CDT | Flash Flood Warning | OUN | Tillman | 3 hr |
| Oct 22, 11:45 PM CDT | Flash Flood Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Oct 23, 1:05 AM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Oct 23, 1:32 AM CDT | Flash Flood Warning | OUN | Lincoln | 3 hr |
| Oct 23, 2:44 AM CDT | Flash Flood Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 2 hr |
| Oct 23, 3:57 AM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Oct 23, 5:40 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 50 min |
Nearby
Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.